Alert archive / Michigan / Frost Advisories in 2016
Frost Advisory 5, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at May 17, 2016, 2:12 PM EDT for 7 counties in Michigan. It took effect at May 18, 2016, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 2:12 PM EDT (18:12 UTC)
- In effect from
- May 18, 2016, 4:00 AM EDT
- Expired
- May 18, 2016, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Huron County, MI, Lapeer County, MI, Midland County, MI, Saginaw County, MI, Sanilac County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 91 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS73 KDTX 171812 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 212 PM EDT TUE MAY 17 2016 MIZ047>049-053>055-062-180215- /O.NEW.KDTX.FR.Y.0005.160518T0800Z-160518T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...LAPEER 212 PM EDT TUE MAY 17 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE 30S RESULTING IN AREAS OF FROST. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DRC
1 follow-up statement
206 WWUS73 KDTX 180109 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 909 PM EDT TUE MAY 17 2016 MIZ047>049-053>055-062-181200- /O.CON.KDTX.FR.Y.0005.160518T0800Z-160518T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...LAPEER 909 PM EDT TUE MAY 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE 30S RESULTING IN AREAS OF FROST. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at May 17, 12:54 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 17, 12:54 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1254 PM EDT TUE MAY 17 2016 .AVIATION... Drier air will continue to slowly sink south, allowing for a continued north to south clearing trend. Clear skies tonight will then persist into tomorrow morning, with light northeast winds. For DTW...Showers which have developed should push/remain southward shortly after 18z. Mostly mid level clouds (6-12 kft) leftover late this afternoon...dissipating this evening. Winds look to be light northeast through the period. Some diurnal cu (5-6 kft) can be expected tomorrow afternoon. //DTW Threshold Probabilities... * Low for ceilings at or below 5000 ft this afternoon and tomorrow afternoon. && .PREV DISCUSSION... Issued at 337 AM EDT Mar May 17 2016 DISCUSSION... Changes are coming to the low wave pattern that will result in more seasonal spring weather for lower Michigan. We first have to get through today and Wednesday before feeling the full effects of the pattern shift. The large mid/upper level trough over eastern Canada has refocused its energy over the Atlantic coast as a recent vorticity lobe fueled by a 140kt jet surged through the base of the trough. This has left a remnant trough draped back to the west which is over the Great Lakes region. The passage of a shortwave and cold front south through the state on Monday has pushed the majority of the moisture and forcing south of the state but the boundary has slowed it progress over very southern extent of the state. Frontal forcing is fading fast as the cold front is washing out being so far removed from the low now. Having said that, there remains a good deal of moisture south of the boundary, aided by a southern stream wave tracking through the Tennessee Valley. Mid level instability is still just over 100 J/kg with somewhat favorable LI's and increasing low level lapse rates through the day. This will keep rain showers going into the afternoon from about Detroit southward. A mid level closed low in the base of the trough will be working down through the Thumb early in the day. It is currently generating a few light showers in the area but as it drifts over Lake Huron and the moisture get pushed further south out of the state, these showers will struggle to hang on. SPCs 4km WRF does hold onto these showers well into the afternoon, but the rest of the model suite opposes this and will side with them. While the showers are continuing over the southern part of the state, mid Michigan will be experiencing clearing skies as high pressure begins building into the region from central Canada. The high will continue to fill in behind the washing out front bringing drier air and clearing skies for all locations Tuesday night. The high will become centered over the state by Wednesday and will hold through the remainder of the week. Looking back at the mid/upper levels, the thermal trough will hold into Thursday while slowly moderating/filling in as we become located in a region of nearly zonal flow in between a steepening ridge over the west coast and exiting trough on the east coast. Expect a slow increase in temperatures through this period before heights finally start to rise on Thursday. This will bring a boost in temperatures back to seasonal normals (around 70F) for the upcoming weekend. Clear skies and dry air will allow for cooler temperatures overnight with lows in the 40s most nights. Only chance at precipitation in the extended forecast will come on Saturday as a southern stream wave lifts northeast through the Ohio Valley. Models have been wavering as to whether or not the moisture will make it up into the state or not. Will continue the chance pops to account with best chances coming to those living closer to the Ohio border. The only potential hazard in the forecast will be for any frost development tonight and/or Wednesday night for locations mainly north of M59. The surface high will bring dry and and calming winds to the region which will promote radiational cooling. At this point it is very marginal for either night but something to keep an eye on. The best chance may come Wednesday night as the high becomes centered directly over the area. MARINE... Strong high pressure will build across the northern Great Lakes today. This will force a slow moving cold front south across Lake Erie this morning. Post frontal light northeast winds will prevail through the day across southern Lake Huron (including Saginaw Bay). This high will expand across Lakes Huron and Erie tonight into Wednesday, supporting light and variable winds. These light and variable winds will persist through the end of the week as the high only slowly drifts across the eastern great lakes. Developing northeasterly winds are expected by the weekend north of a low pressure system forecast to lift across the Ohio Valley. && .DTX Watches/Warnings/Advisories... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....SF DISCUSSION...DRK MARINE.......SC You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, May 17, 1:31 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 131 PM EDT TUE MAY 17 2016 MIZ047>049-053>055-060>063-068>070-075-076-181100- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- 131 PM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FROST ADVISORY WILL LIKELY BE ISSUED TONIGHT NORTH OF I-69, WITH PATCHY FROST ELSEWHERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-181100- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 131 PM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ082-083-181100- LENAWEE-MONROE- 131 PM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AS COLD FRONT DROPS SOUTH OF THE STATE BY EARLY EVENING. THESE THUNDERSTORMS WILL NOT BE SEVERE AND WILL JUST PRODUCE BRIEF HEAVY RAIN AS THEY TRACK SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SF
Nearby
Frost Advisories in Michigan, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.